Epilepsy Home > Tranxene Overdose
Common symptoms of a Tranxene overdose include confusion, dizziness, and coma, although they vary from person to person. If the drug is combined with alcohol, the symptoms can be life threatening. Treatment options for a Tranxene overdose will depend on how much was taken, among other things, but typically include giving medicines by IV, "pumping" the stomach, and administering supportive care.
An Introduction to Tranxene OverdoseTranxene® (clorazepate dipotassium) is a medication that is used to treat alcohol withdrawal, seizures, and anxiety. It is one of a group of medications known as benzodiazepines. As with all medicines, it is possible for a person to take too much Tranxene. The specific effects of a Tranxene overdose will vary depending on a number of factors, including how much Tranxene was taken and whether it was taken with other drugs or alcohol.
Symptoms of a Tranxene OverdoseAs mentioned, the symptoms of a Tranxene overdose can vary. Some commonly reported symptoms include:
- Slow reflexes.
Life-threatening overdose symptoms are more likely if Tranxene is combined with alcohol or other medications.
Treatment for a Tranxene OverdoseThe treatment for a Tranxene overdose will also vary. If the overdose was recent, the healthcare provider may give certain medicines or place a tube into the stomach to "pump the stomach." Once the drug has been absorbed into the body, dialysis may be useful for removing it from the blood. Flumazenil (Romazicon®), an antidote for benzodiazepine overdose, may also be helpful (although this medication may not be appropriate for people taking Tranxene for epilepsy treatment, since it may increase the risk of seizures). Treatment also involves supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options may include:
- Fluids through an intravenous line (IV)
- Close monitoring of heart rate, blood pressure, and breathing
- Other treatments based on complications that occur.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Tranxene.